Alert archive / Indiana / Areal Flood Warnings in 2017
Areal Flood Warning 13, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at May 5, 2017, 8:09 AM EDT for 4 counties in Indiana. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2017, 8:09 AM EDT (12:09 UTC)
- Expired
- May 6, 2017, 8:15 AM EDT
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, IN, Henry County, IN, Randolph County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315
WGUS43 KIND 051209
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
809 AM EDT FRI MAY 5 2017
INC035-065-135-139-061215-
/O.NEW.KIND.FA.W.0013.170505T1209Z-170506T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph IN-Rush IN-Delaware IN-Henry IN-
809 AM EDT FRI MAY 5 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for...
Randolph County in east central Indiana...
Rush County in central Indiana...
Delaware County in east central Indiana...
Henry County in east central Indiana...
* Until 815 AM EDT Saturday.
* At 807 AM EDT, Doppler radar and automated rain gauges indicated
that heavy rain was falling over the area. The heavy rain will
cause flooding. Up to two inches of rain have already fallen.
Additional rainfall amounts of around an inch or more are possible
in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 4001 8481 4000 8520 3979 8522 3979 8530
3945 8530 3945 8563 3978 8563 3979 8559
3987 8558 4038 8558 4038 8522 4031 8522
4031 8480
$$
CP1 follow-up statement
575
WGUS83 KIND 061221
FLSIND
Flood Statement
National Weather Service Indianapolis IN
821 AM EDT SAT MAY 6 2017
INC035-065-135-139-061230-
/O.EXP.KIND.FA.W.0013.000000T0000Z-170506T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph IN-Rush IN-Delaware IN-Henry IN-
821 AM EDT SAT MAY 6 2017
...THE FLOOD WARNING HAS EXPIRED FOR RANDOLPH...RUSH...DELAWARE AND
HENRY COUNTIES...
The heavy rain has ended. Therefore, the flooding threat has ended.
**!
LAT...LON 4001 8481 4000 8520 3979 8522 3979 8530
3945 8530 3945 8563 3978 8563 3979 8559
3987 8558 4038 8558 4038 8522 4031 8522
4031 8480
$$
TDUDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at May 5, 6:38 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 5, 6:38 AM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 638 AM EDT Fri May 5 2017 .UPDATE... The AVIATION section has been updated below. && .SYNOPSIS... Issued at 307 AM EDT Fri May 5 2017 An area of low pressure will move off to the east today, but another quick moving low will move in tonight into Saturday. The result will be a continuation of rain across central Indiana into Saturday. High pressure will then build in and bring dry conditions early next week. Another system will bring more rain chances mid week next week. Temperatures will remain below normal through the period. && .NEAR TERM.../Today/ Issued at 307 AM EDT Fri May 5 2017 Rain has become scattered across central Indiana early this morning. However, that will change as an area of deformation sets up across the eastern half of the area later this morning. This plus additional isentropic lift will lead to high PoPs and the potential for additional heavy rain across mainly the southeastern half of the area today. Lower PoPs will exist to the west where forcing is weaker. Forcing gets strung out and moves east during the afternoon, so PoPs will diminish from west to east. Precipitable water values remain over an inch across the southeast half of the forecast area. Will maintain Flash Flood Watch there. Will shave off a row of counties along the western border where rainfall is expected to be lighter. If the deformation band were to set up farther east, then more of the watch may be cleared later this morning. At any rate, flooding is ongoing across many areas so area flood warnings will continue as needed. Some partial clearing may occur across the west, so went in the upper 50s for highs there. Across the far east where rain and clouds will continue, went near 50 for a high today. && .SHORT TERM.../Tonight through Sunday night/ Issued at 307 AM EDT Fri May 5 2017 Models are close enough that the model blend initialization was accepted for most items. Another spoke of upper energy will move across the forecast area tonight into early Saturday along with a surface low. The left exit region of an upper jet will provide additional forcing. Moisture looks adequate enough for high chance category PoPs, after 06Z. These will continue into Saturday morning, the PoPs will diminish Saturday afternoon as the system moves away. A couple of tenths of an inch of rain are possible in some areas. High pressure will then build in and provide a dry forecast for the remainder of the short term. Temperatures will dip into the 30s Saturday night and Sunday night. Winds look to stay up enough to prevent widespread frost Saturday night, but will have to watch out for Sunday night with lighter winds. && .LONG TERM /Monday through Thursday/... Issued at 338 AM EDT Fri May 5 2017 Models in general have central Indiana in between 2 upper lows for the long term. Meanwhile, a frontal system will be over the Ohio and Tennessee Valleys. Upper waves in northwest flow aloft along with the front and sufficient moisture justify shower chances over all or parts of central Indiana starting Monday night. Chances and coverage will increase by Tuesday night as the western upper low moves closer. Could see a few storms as well, mainly southwest and Tuesday afternoon and night. After a cold and possibly frosty Monday morning, temperatures will moderate with highs returning to near normal by Tuesday with highs in the 60s. Southwestern parts of the forecast area could even see some 70s. Blend reflected this well. && .AVIATION /Discussion for 051200Z TAF Issuance/... Issued at 638 AM EDT Fri May 5 2017 Moderate confidence that MVFR flying conditions will improve to VFR 15z-18z. Good confidence the showers should end 15z-21z from west to east. It will be windy once again with north winds to 20 knots and gusts to 31 knots through 22z. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday evening for INZ037>042-045>049- 052>057-060>065-067>072. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....MK AVIATION...MK
Hazardous weather outlook, May 5, 5:46 AM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 546 AM EDT Fri May 5 2017 INZ021-028>031-035>049-051>057-060>065-067>072-061000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 546 AM EDT Fri May 5 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: A FLASH FLOOD WATCH is in effect through 7 pm near and southeast of an Anderson to Indianapolis to Sullivan line. Northwest of that line, there is a Flood Warning through 1115 am. Wind gusts to 40 mph combined with wet ground could result in downed trees. Hazards: Heavy rainfall will result in lingering flooding. Wind gusts to 40 mph. Timing: Flooding Today and Tonight. Winds gusts through 6 pm. Discussion: A strong low pressure system will move from the Tennessee Valley to the eastern Great Lakes by Saturday morning. Shower chances will decrease this afternoon and tonight from west to east. However, there could still be heavy rain at times today near and southeast of Anderson, Indianapolis and Sullivan. This could result in renewed flooding. Moderate flooding will occur along parts of central Indiana rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Moderate flooding will continue through next week over parts of the lower Wabash and White rivers. Thunderstorms will be possible Tuesday afternoon and Tuesday night over southwestern parts of central Indiana. Severe storms are not expected at this time. Patchy frost will be possible over parts of central Indiana early Sunday and Monday. Discussion: A strong low pressure system will move from the Tennessee Valley to the eastern Great Lakes by Saturday morning. Then, an upper wave will drop down from the north and result in more showers Saturday, After that, dry weather is expected Saturday night through at least Monday evening. Then, rain chances will return over all or parts of central Indiana ahead of an upper low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated but rainfall and flooding reports would be helpful and appreciated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:15 PM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| May 4, 10:15 PM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 27 hr |
| May 4, 10:15 PM EDT | River Flood Warning | IND | Hancock | 24 hr |
| May 4, 10:15 PM EDT | River Flood Warning | IND | Johnson | 66 hr |
| May 4, 10:15 PM EDT | River Flood Warning | IND | Marion | 55 hr |
| May 5, 8:03 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Daviess, Decatur, Jackson, Jennings and 6 more | 24 hr |
| May 5, 11:04 AM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 9 days |
| May 5, 11:04 AM EDT | River Flood Warning | IND | Hamilton, Hancock, Madison, Marion | 6 hr |
| May 5, 5:36 PM EDT | River Flood Warning | IND | Delaware, Madison | 43 hr |
| May 5, 5:36 PM EDT | River Flood Warning | IND | Decatur | 30 hr |
| May 5, 5:36 PM EDT | River Flood Warning | IND | Hamilton, Hancock, Madison, Marion | 16 hr |
Nearby
Areal Flood Warnings in Indiana, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.